Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The structure of commutative automorphic loops


Authors: Přemysl Jedlička, Michael Kinyon and Petr Vojtěchovský
Journal: Trans. Amer. Math. Soc. 363 (2011), 365-384
MSC (2010): Primary 20N05
DOI: https://doi.org/10.1090/S0002-9947-2010-05088-3
Published electronically: August 16, 2010
MathSciNet review: 2719686
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An automorphic loop (or A-loop) is a loop whose inner mappings are automorphisms. Every element of a commutative A-loop generates a group, and $ (xy)^{-1} = x^{-1}y^{-1}$ holds. Let $ Q$ be a finite commutative A-loop and $ p$ a prime. The loop $ Q$ has order a power of $ p$ if and only if every element of $ Q$ has order a power of $ p$. The loop $ Q$ decomposes as a direct product of a loop of odd order and a loop of order a power of $ 2$. If $ Q$ is of odd order, it is solvable. If $ A$ is a subloop of $ Q$, then $ \vert A\vert$ divides $ \vert Q\vert$. If $ p$ divides $ \vert Q\vert$, then $ Q$ contains an element of order $ p$. If there is a finite simple nonassociative commutative A-loop, it is of exponent $ 2$.


References [Enhancements On Off] (What's this?)

  • 1. A. A. Albert, Quasigroups II, Trans. Amer. Math. Soc. 55 (1944), 401-419. MR 0010597 (6:42a)
  • 2. M. Aschbacher, Finite Group Theory, Cambridge Univ. Press, Cambridge, 1986. MR 895134 (89b:20001)
  • 3. M. Aschbacher, Near subgroups of finite groups, J. Group Theory 1 (1998), 113-129. MR 1614316 (99e:20031)
  • 4. V. D. Belousov, Foundations of the Theory of Quasigroups and Loops, Izdat. Nauka, Moscow, 1967 (Russian). MR 0218483 (36:1569)
  • 5. R. H. Bruck, A Survey of Binary Systems, Springer-Verlag, 1971. MR 0093552 (20:76)
  • 6. R. H. Bruck and L. J. Paige, Loops whose inner mappings are automorphisms, Ann. of Math. (2) 63 (1956), 308-323. MR 0076779 (17:943b)
  • 7. A. Drápal, A class of commutative loops with metacyclic inner mapping groups, Comment. Math. Univ. Carolin. 49 (2008), 357-382. MR 2490433
  • 8. T. Foguel, M. K. Kinyon, and J. D. Phillips, On twisted subgroups and Bol loops of odd order, Rocky Mountain J. Math 36 (2006), 183-212. MR 2228190 (2007d:20115)
  • 9. G. Glauberman, On loops of odd order I, J. Algebra 1 (1964), 374-396. MR 0175991 (31:267)
  • 10. G. Glauberman, On loops of odd order II, J. Algebra 8 (1968), 393-414. MR 0222198 (36:5250)
  • 11. P. Jedlička, M. K. Kinyon and P. Vojtěchovský, Constructions of commutative automorphic loops, Comm. Alg., to appear.
  • 12. T. Kepka, M. K. Kinyon and J. D. Phillips, The structure of F-quasigroups, J. Algebra 317 (2007), 435-461. MR 2362925 (2008h:20100)
  • 13. M. K. Kinyon, K. Kunen and J. D. Phillips, Every diassociative A-loop is Moufang, Proc. Amer. Math. Soc. 130 (2002), 619-624. MR 1866009 (2002k:20124)
  • 14. M. K. Kinyon, K. Kunen and J. D. Phillips, A generalization of Moufang loops and A-loops, in preparation.
  • 15. W. McCune, Prover9, version 2008-06A, (http://www.cs.unm.edu/ mccune/prover9/)
  • 16. J. M. Osborn, A theorem on $ A$-loops, Proc. Amer. Math. Soc. 9 (1958), 347-349. MR 0093555 (20:79)
  • 17. H. O. Pflugfelder, Quasigroups and Loops: Introduction, Sigma Series in Pure Math. 8, Heldermann Verlag, Berlin, 1990. MR 1125767 (93g:20132)
  • 18. P. Plaumann and L. Sabinina, On nuclearly nilpotent loops of finite exponent, Comm. Alg. 36 (2008), 1346-1353. MR 2406589 (2009c:20124)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 20N05

Retrieve articles in all journals with MSC (2010): 20N05


Additional Information

Přemysl Jedlička
Affiliation: Department of Mathematics, Faculty of Engineering, Czech University of Life Sciences, Kamýcká 129, 165 21 Prague 6-Suchdol, Czech Republic
Email: jedlickap@tf.czu.cz

Michael Kinyon
Affiliation: Department of Mathematics, University of Denver, 2360 S Gaylord St., Denver, Colorado 80208
Email: mkinyon@math.du.edu

Petr Vojtěchovský
Affiliation: Department of Mathematics, University of Denver, 2360 S Gaylord St., Denver, Colorado 80208
Email: petr@math.du.edu

DOI: https://doi.org/10.1090/S0002-9947-2010-05088-3
Received by editor(s): October 6, 2008
Received by editor(s) in revised form: March 31, 2009
Published electronically: August 16, 2010
Additional Notes: The first author was supported by the Grant Agency of the Czech Republic, grant no. 201/07/P015.
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society